Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Tallahassee, FL

July 10, 2021Brooks County, Georgia

NWS Tallahassee, FL issued this special weather statement at Jul 10, 2021, 7:34 PM EDT for Brooks County, Georgia. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 10, 2021, 7:34 PM EDT (23:34 UTC)
Expired
Jul 10, 2021, 8:15 PM EDT
In force
41 min
Issued by
NWS Tallahassee, FL

County Brooks County, GA

The radar

The Moody AFB radar (KVAX), 51 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.6 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2021-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 32 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2021-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
32 J/kg
Mixed-layer CIN
-187 J/kg
Mixed-layer LCL
1400 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

133 
WWUS82 KTAE 102334
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
734 PM EDT Sat Jul 10 2021
 
GAZ159-110015-
Brooks GA-
734 PM EDT Sat Jul 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR BROOKS COUNTY UNTIL 815 PM EDT...

At 734 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northeast of Pavo to 6 miles southeast
of Boston. Movement was east at 15 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Quitman, Pavo, Morven, Barwick, Pidcock, Dixie, Barney, Grooverville,
Empress and Brooks Co A/p.

LAT...LON 3065 8352 3066 8374 3104 8373 3103 8357
      3106 8357 3107 8356 3105 8354 3105 8350
      3104 8349 3103 8347 3098 8344 3095 8343
      3091 8344 3090 8343
TIME...MOT...LOC 2334Z 269DEG 12KT 3103 8367 3070 8374 

$$

42-DVD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jul 10, 7:23 PM EDT, 11 minutes earlier.

Area forecast discussion, Jul 10, 7:23 PM EDT, 11 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
723 PM EDT Sat Jul 10 2021

.AVIATION...
[Through 00Z Monday]

SHRA/TSRA is heading for VLD over the next hour or so and appears
will miss ABY but have VCTS for the next hour there. Convection
will then dissipate by mid evening. Overnight, MVFR/IFR conds will
develop in southern GA and have a tempo for these conditions at
ABY/VLD which will improve back to VFR by mid morning. Another
round of convection is anticipated Sunday with the better chances
in southern GA including ABY and VLD. PROB30 at the other TAF
sites in the afternoon hours.

&&

.PREV DISCUSSION [223 PM EDT]...

.NEAR TERM [Through Sunday]...
An upper level ridge along the Northeast Gulf of Mexico, along with
a surface high will continue the general south and southwest flow
across the CWA. The pattern will be similar to yesterday's with
showers and thunderstorms expected to develop this afternoon into
the evening although, PoPs are lower for today (around 40-50
percent). High temperatures today and Sunday will be in the upper
80s to low 90s, with the Lows in the low to mid 70s.

Showers and thunderstorms return for Sunday with some light showers
in the morning.Thunderstorms are possible in the afternoon with the
highest PoPs (50%) in our GA counties.

.SHORT TERM [Sunday Night Through Monday Night]...
Mid-level trough to the northwest of the area will begin to
retreat further north by Monday, with the subtropical ridge
building back in from the east. this will allow the low-level flow
to become more southeasterly. The atmosphere will remain moist and
unstable, supporting scattered to numerous afternoon and evening
thunderstorms.

.LONG TERM [Tuesday Through Saturday]...
Typical summertime moist and unstable airmass will remain in
place through the extended period across the forecast area, with
scattered afternoon and evening thunderstorms expected each day.
There may be some enhancement of the activity by the middle of the
week, as a tropical wave approaches from the southeast.
Temperatures will be seasonable, with highs in the upper 80s to
lower 90s, and lows in the 70s.

.MARINE...
Light southwesterly winds will become southeasterly by Monday,
continuing through much of next week. Winds and seas are forecast
to remain below 15 knots, outside of thunderstorms.

.FIRE WEATHER...
Fire weather is not a concern with scattered showers and
thunderstorms are expected today with rain chances across the
region tomorrow. RH values will range from the upper 50s to mid
60s with winds remaining below 15 knots, outside of any storms
that may develop. Low dispersions are possible along the FL
panhandle through the early afternoon hours with high dispersions
in central GA for Sunday afternoon.

.HYDROLOGY...
The Steinhatchee River is nearing its crest this afternoon, just
below moderate flood stage. The Fenholloway River has crested
upstream of Perry, and will slowly fall. Flooding is forecast on
the lower Suwannee River with contributions from the already
flooded Santa Fe and Elsa's rainfall. Rock Bluff is forecast to
reach flood stage on Tuesday night. Downstream Manatee Springs may
reach flood stage later next week. No significant rainfall events
are anticipated through the next 5 days, so additional concerns
are low but as usual for summer rainfall, some low end concerns
exist should any afternoon storms train over these flooded basins.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   73  91  73  89  72 /  10  40  20  60  10
Panama City   76  87  75  86  74 /  10  30  20  50  10
Dothan        73  90  72  88  70 /  10  40  10  70  10
Albany        74  92  73  91  72 /  20  50  10  70  10
Valdosta      72  90  71  90  71 /  20  50  10  60  10
Cross City    73  89  72  90  72 /  20  40  20  60  20
Apalachicola  75  86  76  85  74 /  10  30  20  50  20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 10 PM CDT this evening for South
     Walton.

GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Montgomery
SHORT TERM...Camp
LONG TERM...Camp
AVIATION...Scholl
MARINE...Camp
FIRE WEATHER...Montgomery
HYDROLOGY...Camp

In the hours before

Special weather statement, Jul 10, 5:11 PM EDT, 2 hours 23 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
411 PM CDT Sat Jul 10 2021

ALZ066-067-069-102200-
Dale AL-Henry AL-Houston AL-
411 PM CDT Sat Jul 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DALE...WESTERN HENRY
AND HOUSTON COUNTIES UNTIL 500 PM CDT...

At 411 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Ariton to near Graceville. Movement was east at
35 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Abbeville, Cottonwood, Headland, Dothan, Midland City, Kinsey,
Ashford, Cowarts, Webb, Grimes, Avon, Newville, Napier Field, Madrid,
Gordon, Memphis, Crosby, Grangeburg, Wilson Mill and Barber.

LAT...LON 3170 8527 3100 8505 3100 8539 3162 8557
      3162 8542 3171 8542
TIME...MOT...LOC 2111Z 261DEG 30KT 3162 8572 3099 8548

42-DVD
Local storm report, Jul 10, 5:34 PM EDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
534 PM EDT SAT JUL 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0522 PM     TSTM WND GST     NAPIER FIELD            31.32N 85.46W
07/10/2021  M44 MPH          DALE               AL   ASOS

            DOTHAN AIRPORT MEASURED A WIND GUST OF 44
            MPH.

&&
Special weather statement, Jul 10, 6:05 PM EDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
505 PM CDT Sat Jul 10 2021

FLZ011-102245-
Jackson FL-
505 PM CDT Sat Jul 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR JACKSON COUNTY UNTIL 545 PM
CDT...

At 505 PM CDT, Doppler radar was tracking a strong thunderstorm over
Marianna, moving east at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Marianna, Chattahoochee, Malone, Sneads, Grand Ridge, Greenwood,
Bascom, Blue Spring, Union City, Lovedale, Haynes, Sink Creek,
Dellwood, Star, Two Egg, Simsville, Cypress, Hornsville, Alliance and
Chipola Terrace.

LAT...LON 3100 8539 3100 8500 3097 8500 3096 8498
      3093 8498 3088 8493 3087 8494 3084 8493
      3082 8494 3075 8491 3071 8486 3062 8491
      3060 8496 3061 8517 3059 8517 3058 8532
TIME...MOT...LOC 2205Z 256DEG 18KT 3074 8524

42-DVD
Local storm report, Jul 10, 6:19 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
619 PM EDT SAT JUL 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0607 PM     TSTM WND GST     MARIANNA MUNICIPAL A/P  30.83N 85.18W
07/10/2021  M40 MPH          JACKSON            FL   ASOS

            ASOS STATION KMAI MARIANNA.

&&
Special weather statement, Jul 10, 6:40 PM EDT, 54 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
640 PM EDT Sat Jul 10 2021

GAZ142-143-155-156-102330-
Miller GA-Decatur GA-Seminole GA-Early GA-
640 PM EDT Sat Jul 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DECATUR...MILLER...
SEMINOLE AND SOUTHWESTERN EARLY COUNTIES UNTIL 730 PM EDT...

At 640 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 13 miles west of Donalsonville to 11 miles west
of Chattahoochee. Movement was northeast at 25 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Colquitt, Donalsonville, Bainbridge, Chattahoochee, Iron City,
Brinson, Jakin, Hanover, Saffold, Ausmac, Babcock, Reynoldsville,
Little Hope, Recovery, Mayhaw, Decatur Co A/P, Boykin, Jinks,
Riverturn and Sharphagen.

LAT...LON 3070 8461 3071 8486 3077 8492 3082 8494
      3084 8493 3088 8493 3093 8498 3096 8498
      3097 8500 3105 8501 3107 8503 3111 8503
      3113 8506 3116 8506 3126 8462 3126 8458
TIME...MOT...LOC 2240Z 246DEG 20KT 3098 8508 3075 8503

42-DVD
Special weather statement, Jul 10, 7:34 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
734 PM EDT Sat Jul 10 2021

GAZ159-110015-
Brooks GA-
734 PM EDT Sat Jul 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR BROOKS COUNTY UNTIL 815 PM EDT...

At 734 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northeast of Pavo to 6 miles southeast
of Boston. Movement was east at 15 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Quitman, Pavo, Morven, Barwick, Pidcock, Dixie, Barney, Grooverville,
Empress and Brooks Co A/p.

LAT...LON 3065 8352 3066 8374 3104 8373 3103 8357
      3106 8357 3107 8356 3105 8354 3105 8350
      3104 8349 3103 8347 3098 8344 3095 8343
      3091 8344 3090 8343
TIME...MOT...LOC 2334Z 269DEG 12KT 3103 8367 3070 8374

42-DVD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 8:36 PM EDTRiver Flood WarningTAEDixie, Taylor7 days
Jul 10, 11:16 AM EDTRip Current StatementTAEWalton12 hr
Jul 10, 4:09 PM EDTSpecial Weather StatementTAEHolmes51 min
Jul 10, 4:51 PM EDTSpecial Weather StatementTAELeon24 min
Jul 10, 4:54 PM EDTSpecial Weather StatementTAELiberty36 min
Jul 10, 6:05 PM EDTSpecial Weather StatementTAEJackson40 min
Jul 10, 6:40 PM EDTSpecial Weather StatementTAEMiller, Seminole50 min
Jul 10, 6:53 PM EDTAreal Flood AdvisoryTAEGrady, Thomas2 hr
Jul 10, 7:26 PM EDTAreal Flood AdvisoryTAEBrooks, Thomas2 hr
Jul 10, 4:42 PM EDTSpecial Weather StatementTAEDale, Geneva48 min
Jul 10, 5:11 PM EDTSpecial Weather StatementTAEHenry, Houston49 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.